Alert archive / Illinois / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 16, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at May 3, 2015, 4:40 PM CDT for Bureau County, Putnam County, Illinois. It was in force for 35 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 3, 2015, 4:40 PM CDT (21:40 UTC)
- Expired
- May 3, 2015, 5:15 PM CDT
- In force
- 35 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Bureau County, IL, Putnam County, IL
The radar
The Chicago radar (KLOT), 108 km from the middle of the area, began a volume at 21:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 3, 4:58 PM CDT | HAIL 0.75 | 4 N Princeton, IL | DIME SIZED ROUGHLY. |
| May 3, 5:17 PM CDT | HAIL 0.25 | E Princeton, IL | RAIN AND HAIL STOPPED AT 521 PM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 9.7 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1746 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 209 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
302
WUUS53 KDVN 032140
SVRDVN
ILC011-155-032215-
/O.NEW.KDVN.SV.W.0016.150503T2140Z-150503T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
440 PM CDT SUN MAY 3 2015
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN PUTNAM COUNTY IN NORTH CENTRAL ILLINOIS...
CENTRAL BUREAU COUNTY IN NORTH CENTRAL ILLINOIS...
* UNTIL 515 PM CDT
* AT 439 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PRINCETON...
MOVING EAST AT 30 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
* LOCATIONS IMPACTED INCLUDE...
PRINCETON...HENNEPIN...SPRING VALLEY...DE PUE...GRANVILLE...LADD...
WYANET...TISKILWA...DALZELL...BUREAU JUNCTION...MCNABB...DEPUE...MC
NABB...BUREAU...MARK...CHERRY...MALDEN...SEATONVILLE...STANDARD AND
DOVER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4115 8917 4131 8965 4149 8958 4143 8917
4123 8916
TIME...MOT...LOC 2139Z 287DEG 27KT 4138 8952
HAIL...1.00IN
WIND...<50MPH
$$
NICHOLS3 follow-up statements
474
WWUS53 KDVN 032150
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
450 PM CDT SUN MAY 3 2015
ILC011-155-032215-
/O.CON.KDVN.SV.W.0016.000000T0000Z-150503T2215Z/
PUTNAM IL-BUREAU IL-
450 PM CDT SUN MAY 3 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR NORTHERN PUTNAM AND CENTRAL BUREAU COUNTIES...
AT 449 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER PRINCETON...
MOVING EAST AT 35 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
PRINCETON...HENNEPIN...SPRING VALLEY...DE PUE...GRANVILLE...LADD...
WYANET...TISKILWA...DALZELL...BUREAU JUNCTION...MCNABB...DEPUE...MC
NABB...BUREAU...MARK...CHERRY...MALDEN...SEATONVILLE...STANDARD AND
DOVER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 4115 8917 4131 8965 4149 8958 4143 8917
4123 8916
TIME...MOT...LOC 2149Z 291DEG 32KT 4137 8945
HAIL...1.00IN
WIND...<50MPH
$$
NICHOLS606
WWUS53 KDVN 032204
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
504 PM CDT SUN MAY 3 2015
ILC011-155-032215-
/O.CON.KDVN.SV.W.0016.000000T0000Z-150503T2215Z/
PUTNAM IL-BUREAU IL-
504 PM CDT SUN MAY 3 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR NORTHEASTERN PUTNAM AND SOUTHEASTERN BUREAU COUNTIES...
AT 503 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PRINCETON...
MOVING EAST AT 30 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
PRINCETON...HENNEPIN...SPRING VALLEY...DE PUE...GRANVILLE...LADD...
TISKILWA...DALZELL...BUREAU JUNCTION...MCNABB...MC NABB...DEPUE...
BUREAU...MARK...CHERRY...MALDEN...SEATONVILLE...STANDARD...DOVER AND
HOLLOWAYVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 4115 8917 4129 8950 4145 8946 4143 8917
4123 8916
TIME...MOT...LOC 2203Z 284DEG 25KT 4139 8938
HAIL...1.00IN
WIND...<50MPH
$$
NICHOLS507
WWUS53 KDVN 032215
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
515 PM CDT SUN MAY 3 2015
ILC011-155-032224-
/O.EXP.KDVN.SV.W.0016.000000T0000Z-150503T2215Z/
PUTNAM IL-BUREAU IL-
515 PM CDT SUN MAY 3 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PUTNAM AND
SOUTHEASTERN BUREAU COUNTIES WILL EXPIRE AT 515 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER SMALL HAIL
AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
THE QUAD CITIES .
LAT...LON 4115 8917 4129 8950 4145 8946 4143 8917
4123 8916
TIME...MOT...LOC 2213Z 287DEG 27KT 4139 8938
$$
NICHOLSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 3:36 PM CDT, 1 hour 4 minutes earlier.
Area forecast discussion, May 3, 3:36 PM CDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 336 PM CDT SUN MAY 3 2015 .SYNOPSIS... ISSUED AT 330 PM CDT SUN MAY 3 2015 A VERY CHALLENGING DAY OF WARM SEASON IMPACTS HAVE BEEN OVER OUR REGION TODAY...AS A PERSISTENTLY ACTIVE MCV HAS SLOWLY TRAVERSED OUR CWA FROM WEST TO EAST. THE SLOW MOVEMENT ALLOWED IT TO MAINTAIN CONTACT WITH THE PLUME OF HIGHER PWAT VALUES AROUND 1 INCH. WHILE INSTABILITY HAS NOT BEEN HIGH...ENOUGH MUCAPE (500 J/KG)...AS BEEN IN PLACE TO SUPPORT SMALL AND SHALLOW UPDRAFTS WITH OCCASIONAL LIGHTNING. RAINS OVER THE NORTHERN 1/2 HAVE SEEN...WHERE STORMS CROSSED THROUGH...ANYWHERE FROM 0.15 TO LIKELY A BIT OVER 1 INCH. TEMPERATURES IN THE COLD POOL FROM THIS ACTIVITY HAVE HELD IN THE LOWER 60S...WHILE JUST OUTSIDE/WEST HAVE ROCKETED INTO THE UPPER 70S TO LOWER 80S. WHILE MUCH OF IOWA IS CLEAR AND WARMING AHEAD OF THE COMING COLD FRONT...OUR EYES ARE FOCUSED ON ANOTHER CLUSTER OF ELEVATED STORMS IN EASTERN NEBRASKA. THIS SHOWS THE LOCATION OF THE NEXT SHORT WAVE...AND SHOULD BE THE NEXT TRIGGER FOR CONVECTION OVER OUR CWA TONIGHT. && .SHORT TERM...(THIS EVENING THROUGH MONDAY) ISSUED AT 330 PM CDT SUN MAY 3 2015 TODAY AND MONDAY... OUR CWA WILL REMAIN ON THE NOSE OF MOISTURE TRANSPORT AND MUCAPE ADVECTION THROUGH THE EARLY MORNING HOURS MONDAY. THE MAIN QUESTION FOR THE FORECAST FOR TONIGHT THROUGH TUESDAY WILL BE TO HOW MUCH OF A DEGREE THE LLJ VEERS OR NOT...BETWEEN ROUNDS OF STORMS. WITH THE DEVELOPING WESTERN TROF...AND LITTLE REASON FOR INTENSE ORGANIZED/SEVERE STORMS...IT SEEMS A SCENARIO WHERE WINDS ALOFT WILL BACK QUICKLY AFTER PASSING ROUNDS OF STORMS EXIT. THIS SETS THE STAGE FOR REPEATING ROUNDS OF NON SEVERE STORMS...WITH HEAVY RAIN POSSIBLY RESULTING IN THE COMING DAYS. TONIGHT...SURFACE BASED CONVECTION SHOULD FIRE TO OUR NORTHWEST...OVER SOUTHERN MN/NORTHERN IA...AND MOVE EAST TO SOUTHEAST WITH TIME. MID LEVEL WESTERLIES SHOULD CARRY STORMS EAST...WHILE MOISTURE INFLUX FROM THE SOUTHWEST ALLOWS THEM TO BUILD MOST AGGRESSIVELY ON THE SOUTHERN FLANK. I SEE SEVERAL DRY HOURS THIS EVENING...FOLLOWED BY THE MAIN ACTIVITY INITIALLY MOVE NORTH OF THE CWA...BUT BY MID EVENING...THIS CONVECTION SHOULD DROP SOUTH...WITH THE MOST INTENSE UPDRAFTS LOCATED IN NORTHEASTERN IOWA BEFORE 1 AM...AND OVER EASTERN/SOUTHEASTERN IOWA AND WESTERN ILLINOIS AFTER THAT TIME. THIS IS DUE TO THE EXPECTED VEERING LLJ ALOFT...BUT IN ANY CASE...COVERAGE APPEARS AT LEAST HIGH END LIKELY...IF NOT CATEGORICAL FOR MOST LOCATIONS AFTER 10 PM. RAINFALL TONIGHT SHOULD BE WIDESPREAD 0.25 TO 1.25...BUT AS TODAY SHOWED US...THE ATMOSPHERE IS CAPABLE OF AMOUNTS HIGHER THAN THAT...AND SOME LOCATIONS MAY SEE OVER 1.5 TONIGHT. CONDITIONS MONDAY SYNOPTICALLY SUPPORT CHANCE POPS...HOWEVER...MESOSCALE TRENDS WILL CERTAINLY RULE THE DAY...AS CONVECTION LIKELY WANES IN THE MID MORNING HOURS...OR SETTLES SOUTH AND EAST OF THE CWA. BACKING WINDS ALOFT MAY CERTAINLY ALLOW FOR SOME SCATTERED ACTIVITY THROUGH THE DAY ON TOP OF THE COLD POOL/STALLED FRONT. IN ANY CASE...THE NEXT SHORT WAVE DUE TO RIDE OVER THE FRONT SHOULD ARRIVE BY MID AFTERNOON...AND WITH BACKING WINDS THROUGH 850MB FORECAST BY ALL GUIDANCE...AND DIVERGENCE ALOFT...IT SEEMS LIKELY POPS ARE ONCE AGAIN WARRANTED BY MID AFTERNOON. SINCE THIS WILL ARRIVE AT PEAK HEATING...A LOW RISK FOR AN ISOLATED SEVERE STORM CANNOT BE RULED COMPLETELY OUT. HOWEVER...ORGANIZED SEVERE STORMS SEEM VERY UNLIKELY GIVEN THE MID SUMMER LIKE WEAK FLOW. LIKE TODAY...CHALLENGING TEMPERATURES ARE EXPECTED...WITH HIGHS IN THE LOWER 70S NORTH TO AROUND 80 SOUTH A LEAST ERROR FORECAST...BUT FAR FROM CONFIDENT. ERVIN .LONG TERM...(MONDAY NIGHT THROUGH SUNDAY) ISSUED AT 330 PM CDT SUN MAY 3 2015 OVERVIEW...THE POLAR UPPER JET WILL WILL SHIFT INTO NORTHERN CANADA THROUGH THE WEEK. UPPER-LEVEL RIDGING BUILDING IN ACROSS THE CENTRAL U.S. BEHIND THE POLAR JET WILL RESULT IN A SIGNIFICANT CHANGE TO A MUCH MORE MOIST ATMOSPHERE. MEAN 850-300MB WINDS WILL SLOWLY VEER FROM WESTERLY TO SOUTHWESTERLY DURING THE EARLY PORTION OF THE WEEK. PWAT VALUES WILL BE ABOVE AVERAGE DURING THIS TIME. MONDAY EVENING AND NIGHT...ANOTHER POTENTIAL CONVECTIVELY INDUCED PV ANOMALY WILL ORIGINATE OVER THE CENTRAL ROCKIES AND PROPAGATE OVER THE DVN CWA PROVIDING LIFT AND A GOOD CHANCE FOR SHOWERS/STORMS. THE GREATEST COVERAGE IS PROBABLY GOING TO OCCUR BETWEEN 6PM-12AM. INSTABILITY WILL BE DECREASE THROUGH THIS PERIOD STARTING NEAR 1500 J/KG IN THE EARLY EVENING AND FALLING BELOW 1000 J/KG BY MIDNIGHT. A FEW STORMS MAY BE STRONG WITH SMALL HAIL AND WIND GUSTS OVER 40 MPH BUT BY AND LARGE SEVERE WEATHER IS NOT EXPECTED. THE MAIN STORY WILL BE THE HEAVY RAIN POTENTIAL. MOISTURE...PWAT VALUES ARE GOING TO BE RELATIVELY HIGH BETWEEN 1.25- 1.50 INCHES BUT THE NAEFS PLACES THIS IN THE 85TH-90TH PERCENTILE OR NEAR 1.5 STANDARD DEVIATIONS ABOVE THE MEAN FOR THE BEGINNING OF MAY. RELATIVELY DRY ANTECEDENT CONDITIONS SHOULD LIMIT OVERALL FLOOD POTENTIAL EVEN FOR AREAS THAT RECEIVE THE HEAVIEST RAIN. FORWARD PROPAGATING CORFIDI VECTORS SUGGEST SLOW EAST-NORTHEAST MOVING MULTICELL STORMS AT ABOUT 20-25 MPH. 500MB WINDS WILL BE NEARLY PARALLEL TO THE SFC-850MB BOUNDARY WHICH MEANS THE POTENTIAL FOR TRAINING OF SHOWERS/STORMS IS THERE. RAINFALL AMOUNTS...MOST AREAS WILL RECEIVE BETWEEN 0.25 TO 0.75 INCHES BUT THERE WILL LIKELY BE A ONE TO TWO COUNTY WIDE ZONE OF HIGHER AMOUNTS OVER 1 INCH...AND THERE COULD BE A NARROW BAND OF 1-2 INCHES. THE PLACEMENT MAY CHANGE SLIGHTLY BUT THE HIGHWAY 30 CORRIDOR APPEARS TO BE THE MOST LIKELY AREA FOR THE HEAVIEST RAIN. TUESDAY...A WARM FRONT WILL LIFT INTO THE NORTHERN CWA TUE AFTN. DROPPED TEMPS DOWN BELOW CONSENSUS ACROSS THE NE THIRD OF THE CWA. WENT AS COOL AS MID 60S NEAR FREEPORT BUT STILL HAVE LOWER 80S IN THE FAR SOUTH. SCT SHOWERS/STORMS ARE POSSIBLE ESPECIALLY IN THE MORNING AND EARLY AFTN. WEDNESDAY...VERY WARM...HIGHS IN THE LOWER 80S AS THE SOUTHERLY FLOW INCREASES AND THE RIDGING CONTINUES TO BUILD. THURSDAY AND FRIDAY....TEMPS WILL REMAIN IN THE UPPER 70S TO LOWER 80S. AN ORGANIZED UPPER-LEVEL WILL EJECT OUT OF THE CENTRAL ROCKIES BUT REMAIN WELL TO THE WEST OF THE MIDDLE TO UPPER MISSISSIPPI VALLEY REGION...OVER NEBRASKA AND THE DAKOTAS. CHANCES FOR SCT SHOWER/STORMS WILL INCREASE ESPECIALLY DURING PEAK HEATING TIME. DISTANCE FROM THE CENTER OF THE MID-LEVEL LOW WILL KEEP SYNOPTIC/QG FORCING RELATIVELY WEAK. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z MONDAY MORNING) ISSUED AT 700 AM CDT SUN MAY 3 2015 MAINLY VFR CONDITIONS ARE EXPECTED THROUGH 00Z/04 WITH DECAYING CONVECTION THROUGH 18Z/03. ALTHOUGH SMALL...THE POTENTIAL IS THERE FOR A SHRA AND MAYBE A TSRA TO AFFECT A TAF SITE WITH A BRIEF PERIOD OF MVFR CONDITIONS. AFT 00Z/04 A COLD FRONT WILL SLOWLY MOVE INTO EASTERN IOWA. NEW CONVECTION IS EXPECTED TO DEVELOP WITH CONDITIONS SLOWLY DECAYING TO MVFR THROUGH 12Z/04. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && SYNOPSIS...ERVIN SHORT TERM...ERVIN LONG TERM...UTTECH AVIATION...08
Hazardous weather outlook, May 3, 4:59 AM CDT, 11 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 459 AM CDT SUN MAY 3 2015 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-041000- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 459 AM CDT SUN MAY 3 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL BE POSSIBLE THIS MORNING AND AGAIN TONIGHT ACROSS THE AREA. NO SEVERE STORMS ARE EXPECTED BUT SOME OF THE STRONGER STORMS TONIGHT MAY PRODUCE SMALL HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A DAILY CHANCE OF THUNDERSTORMS THROUGH THE WEEK. CURRENTLY THE MORE FAVORED TIME PERIODS FOR THUNDERSTORMS ARE MONDAY INTO TUESDAY AND THURSDAY THROUGH SATURDAY. ON MONDAY...THUNDERSTORMS MAY BE STRONG TO POSSIBLY SEVERE DURING THE AFTERNOON AND EVENING HOURS. IF SEVERE STORMS DEVELOP...THE PRIMARY THREAT WOULD BE HAIL AND HIGH WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
In the hours before
Special weather statement, May 3, 3:28 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
328 PM CDT SUN MAY 3 2015
ILZ002-007-009-032130-
WHITESIDE IL-STEPHENSON IL-CARROLL IL-
328 PM CDT SUN MAY 3 2015
...SPECIAL WEATHER STATEMENT...
AT 325 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR MILLEDGEVILLE. THIS STORM WAS MOVING EAST
AROUND 15 MPH.
HAIL UP TO THE SIZE OF PEAS WILL BE POSSIBLE WITH THIS STORM AS WELL
AS VERY HEAVY RAIN. THE SLOW MOVING STORM MAY ALLOW FOR PONDING OF
WATER ON ROADS...AND POORLY DRAINED PARKING LOTS AND INTERSECTIONS.
LOCATIONS IMPACTED INCLUDE...
LANARK...MILLEDGEVILLE...SHANNON...GERMAN VALLEY...COLETA...ALBERTUS
AIRPORT...OAKDALE NATURE PRESERVE...PENROSE...HITT AND WHITE PIGEON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4220 8946 4220 8969 4193 8969 4193 8963
4184 8963 4187 8992 4223 8982 4229 8943
TIME...MOT...LOC 2025Z 180DEG 0KT 4201 8979
ERVINLocal storm report, May 3, 3:39 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
339 PM CDT SUN MAY 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0339 PM HAIL MILLEDGEVILLE 41.96N 89.78W
05/03/2015 M0.88 INCH CARROLL IL LAW ENFORCEMENT
HAIL REPORTED BY SHERRIFFS OFFICE
&&
ERVINLocal storm report, May 3, 3:40 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
340 PM CDT SUN MAY 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0337 PM HAIL MILLEDGEVILLE 41.96N 89.78W
05/03/2015 M0.25 INCH CARROLL IL EMERGENCY MNGR
HEAVY RAIN AND SOME LOW-LINE FLOODING.
&&
TEOLocal storm report, May 3, 3:47 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
347 PM CDT SUN MAY 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0344 PM HEAVY RAIN MILLEDGEVILLE 41.96N 89.78W
05/03/2015 M1.21 INCH CARROLL IL EMERGENCY MNGR
TOTAL SINCE THIS MORNING. STOPPED RAINING AND BECOMING
PARTLY CLOUDY.
0339 PM HAIL MILLEDGEVILLE 41.96N 89.78W
05/03/2015 M0.88 INCH CARROLL IL EMERGENCY MNGR
&&
TEOLocal storm report, May 3, 4:08 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
408 PM CDT SUN MAY 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0406 PM HEAVY RAIN 5 NW LANARK 42.16N 89.89W
05/03/2015 M2.25 INCH CARROLL IL TRAINED SPOTTER
STORM TOTAL. RAIN STARTED AT 1115 AM.
&&
TEOSpecial weather statement, May 3, 4:33 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 433 PM CDT SUN MAY 3 2015 ILZ017-018-032300- BUREAU-PUTNAM- INCLUDING THE CITIES OF...PRINCETON...HENNEPIN 433 PM CDT SUN MAY 3 2015 ...SCATTERED THUNDERSTORMS...SOME WITH HAIL THROUGH 5 45 PM... THUNDERSTORMS ROUGHLY ALONG I-80 ARE MOVING EAST AT 25 MPH. THE STRONGEST STORMS MAY PRODUCE HAIL UP TO THE SIZE OF PENNIES WITH GUSTY WINDS AND BRIEF HEAVY DOWNPOURS. THE THUNDERSTORMS SHOULD MOVE EAST OF THE AREA AROUND 5 45 PM. PONDING OF WATER IS POSSIBLE IN LOW LYING AREAS AND ROADWAYS. NICHOLS
The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 3:28 PM CDT | Special Weather Statement | DVN | Carroll | 62 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.